Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2004, 3:32 PM CDT for Burleigh County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 11, 2004, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 26 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WUUS53 KBIS 112032 SVRBIS NDC015-112115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CDT FRI JUN 11 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 22 MILES WEST OF WING TO 10 MILES SOUTHWEST OF MENOKEN...OR FROM 21 MILES NORTH OF BISMARCK TO 10 MILES SOUTHEAST OF BISMARCK...MOVING NORTH NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MENOKEN AROUND 340 PM CDT MCKENZIE AROUND 355 PM CDT STERLING...MOFFIT AROUND 410 PM CDT WING AROUND 415 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4713 10083 4666 10066 4665 10013 4718 10022 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:05 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 11, 3:05 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT FRI JUN 11 2004 .SHORT TERM... FCST PROBLEMS FOR THE SHORT TERM INCLUDE SEVERE WEATHER TONIGHT AND THEN CHANCE OF LINGERING PCPN THROUGH THE REMAINDER OF THE WEEKEND. ETA/GFS SIMILAR IN OVERALL PATTERN THROUGH THE SHORT TERM PERIOD. BOTH BRING SHORTWAVE ACROSS CWA THROUGH EARLY EVENING. ABUNDANT LOW LEVEL MOISTURE AVAILABLE FROM LAST NIGHTS CONVECTION. DIRECTIONAL SHEAR PROFILES ARE NOT IMPRESSIVE...BUT THERE IS SOME PRETTY GOOD SPEED SHEAR. ALREADY HAVE BROKEN CAP AND TSTORMS DEVELOPING OVER WEST AND SOUTH CENTRAL. WITH COLD AIR ALOFT THE MAIN THREAT WILL BE LARGE HAIL. BEYOND THIS EVENING...THINGS QUITE DOWN QUITE A BIT. WITH UPPER LOW HANGING JUST NORTH OF THE BORDER WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NRN TIER SATURDAY AND SATURDAY NIGHT. COULD SEE A STRAY SHOWER AGAIN ON SUNDAY BUT FOR NOW WILL LEAVE PREVIOUS FCST ALONE AND KEEP IT DRY. WE RETURN TO A ZONAL FLOW SUNDAY NIGHT AND MONDAY WITH SHORTWAVE ENERGY TRAVELLING ALONG THE INTERNATIONAL BORDER. WILL KEEP THE CHANCE OF SHOWERS ON MONDAY AS PREV FCST. AS FAR AS TEMPS ARE CONCERNED...VERY FEW CHANGES. ETA/GFS NUMERICAL GUIDANCE NUMBERS ARE VERY CLOSE THROUGH SATURDAY NIGHT. THERE IS A LITTLE DISPARITY FOR HIGHS ON MONDAY AS GFS KEEPS CLOSED LOW LINGERING LONGER AND S/W ENERGY REMAINS WITH IT. ETA LIFTS 50H LOW OUT EARLIER AND LAST OF S/W ENERGY DROPS INTO NORTH DAKOTA BRINGING DOWN SOME COOLER AIR. STILL DIFFERENCES ARE MINIMAL AND SETTLED FOR A MODEL BLEND. .LONG TERM... ON MONDAY NIGHT THE NEWEST 12Z GFS BRINGS A H500 TROUGH THROUGH THE STATE AND INTO TUE. DID NOT INTRODUCE PRECIP SINCE 00Z RUN FROM YESTERDAY HAD H500 FLOW BUILDING A RIDGE. SO HELD OFF PRECIP WITH THIS SUDDEN PATTERN CHANGE. H500 RIDGE BUILDS TO GIVE US A DRY PATTERN WEDNESDAY AND THURSDAY. GFS HAS A FAST-MOVING SHORT WAVE THROUGH THE REGION...BUT SINCE THIS IS THE LAST DAY OF EXTENDED FORECAST AND TIMING IS SUSPECT - WILL LEAVE IT DRY FOR NOW. && .BIS WATCHES/WARNINGS/ADVISORIES... && TWH/JV
Hazardous weather outlook, Jun 11, 2:46 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 246 AM CDT FRI JUN 11 2004 NDZ001>005-009>013-017-018-020>023-025-031>037-040>048-050-051- 111100- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MORTON ND-MOUNTRAIL ND-OLIVER ND- PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-SLOPE ND- STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 246 AM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL NORTH DAKOTA TODAY. SOME THUNDERSTORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:28 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 62 min |
| Jun 11, 4:58 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 62 min |
| Jun 11, 5:12 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 63 min |
| Jun 11, 5:38 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 52 min |
| Jun 11, 6:11 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 49 min |
| Jun 11, 6:14 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.